# SDR 2004F00264

- Difficulty date: November 6, 2003
- Submitted: August 23, 2004
- Operation: Air carrier
- Aircraft: N495AJ
- Make and model: Boeing 727233
- Aircraft serial: 20937
- Engine: Pwa JT8D15
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Valve
- Part number: 714810
- Condition: Leaking
- Location: Nr 3 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: X, F, J
- Precautionary procedure: E, A

## Discrepancy

DURING CLIMB-OUT, F/E REPORTED NR 3 ENG FIRE WARNING LIGHT ILLUMINATED.  CAPTAIN FOLLOWED EMERGENCY PROCEDURES.  A/C DIVERTED TO KMIA & LANDED WITHOUT FURTHER INCIDENT.  MX OPENED COWLING & FOUND EVIDENCE OF FLASH FIRE.  FOUND STARTER WITH INTERNAL FAILURE, INSPECTED P/D VALVE & FOUND A LOOSE B-NUT WITH EVIDENCE OF FUEL LEAK, CLEANED GEN FEEDER WIRES NO DEFECT NOTED, INSPECTED INLET & TURBINE SECTION, NO DAMAGE FOUND.  R & R STARTER, P/D VALVE, START VALVE, CSD INLINE SCREEN FILTER MOUNTING BOLTS & GEN FEEDER WIRE PER MM, & SWPM 20-10-11.  REMOVED MAIN OIL FILTER & FOUND NO DEFECTS.  R & R DISCHARGED LT FIRE BOTTLE IAW MM 26.  RAN ALL ENGS IAW P/W MM 72-00, NO DEFECT NOTED.  A/C RETURNED BACK TO SERVICE.  (M)
